Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 98, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Nov 13, 2021, 2:06 AM EST. It took effect at Nov 13, 2021, 6:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 2:06 AM EST (07:06 UTC)
- In effect from
- Nov 13, 2021, 6:00 PM EST
- Expired
- Nov 14, 2021, 1:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
187 WHUS72 KMHX 130706 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 206 AM EST Sat Nov 13 2021 AMZ131-135-230-231-131915- /O.NEW.KMHX.SC.Y.0098.211113T2300Z-211114T0500Z/ Alligator River-Pamlico Sound-Albemarle Sound- Croatan and Roanoke Sounds- 206 AM EST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River, and Pamlico Sound. * WHEN...From 6 PM this evening to midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-152-154-131915- /O.NEW.KMHX.SC.Y.0098.211113T2300Z-211114T0500Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 206 AM EST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...From 6 PM this evening to midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
402 WHUS72 KMHX 131050 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 550 AM EST Sat Nov 13 2021 AMZ131-135-230-231-132300- /O.CON.KMHX.SC.Y.0098.211113T2300Z-211114T0500Z/ Alligator River-Pamlico Sound-Albemarle Sound- Croatan and Roanoke Sounds- 550 AM EST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River, and Pamlico Sound. * WHEN...From 6 PM this evening to midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-152-154-132300- /O.CON.KMHX.SC.Y.0098.211113T2300Z-211114T0500Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 550 AM EST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...From 6 PM this evening to midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
308 WHUS72 KMHX 131744 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1244 PM EST Sat Nov 13 2021 AMZ156-158-140545- /O.EXB.KMHX.SC.Y.0098.211114T0200Z-211114T0600Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1244 PM EST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EST SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 9 PM this evening to 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-152-154-140545- /O.EXT.KMHX.SC.Y.0098.211113T2300Z-211114T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1244 PM EST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...From 6 PM this evening to 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-135-230-231-140500- /O.CON.KMHX.SC.Y.0098.211113T2300Z-211114T0500Z/ Alligator River-Pamlico Sound-Albemarle Sound- Croatan and Roanoke Sounds- 1244 PM EST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River, and Pamlico Sound. * WHEN...From 6 PM this evening to midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
728 WHUS72 KMHX 140255 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 955 PM EST Sat Nov 13 2021 AMZ131-135-230-231-140400- /O.CAN.KMHX.SC.Y.0098.000000T0000Z-211114T0500Z/ Alligator River-Pamlico Sound-Albemarle Sound- Croatan and Roanoke Sounds- 955 PM EST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... A few isolated gusts to 25 kt remain possible until around midnight. $$ AMZ150-152-154-140600- /O.CON.KMHX.SC.Y.0098.000000T0000Z-211114T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 955 PM EST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...North winds around 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-140600- /O.CON.KMHX.SC.Y.0098.000000T0000Z-211114T0600Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 955 PM EST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...North winds around 20 kt with gusts up to 30 kt. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 12:38 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 13, 12:38 AM EST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1238 AM EST Sat Nov 13 2021 .SYNOPSIS... A cold front will push offshore tonight. A secondary, reinforcing cold front will cross the area Saturday night before high pressure builds back into the area into next week. Another cold front may approach the region by late in the week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 1005 PM Fri...Patchy dense fog popping up across much of the FA late tonight and expect this trend to continue into tomorrow morning with clear skies and calm winds. Added appropriate wording to the forecast and adjusted Ts based on recent trends. Prev disc...Stacked low lingers over the Great Lakes with best troughing over the central US keeps coolest airmass far west. Skies will continue to clear through the night. Quiet and dry overnight with weak subsidence in place. Calm to light W/SWerly winds across most of the region will allow low temps to drop into the mid 40s inland and around 50 east of HWY 17 with upper 50s along the coast. With increased SFC moisture from recent rainfall coupled with clearing skies behind the front and winds calming overnight setting up strong radiational cooling. Currently fog is forecast to develop over Nern counties, portions of the Pamlico Sound, and Cape Hatteras right around midnight and spread inland and further south through the overnight hours. Winds over the Crystal Coast should remain strong enough to mix out the SFC moisture. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... As of 400 PM Friday...Aloft, the mid and upper level trough begins pushing over the coast/offshore while becoming broader, leading to more zonal flow. Low level thicknesses, having not fallen behind the initial cold front, support highs in the upper 60s inland and upper 60s/low 70s along the coast. Strong CAA will occur tomorrow late tomorrow afternoon behind a second reinforcing dry cold front. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... As of 4 AM Fri...Dry and gradually cooling conditions expected through early next week before a warming trend commences by mid next week. Saturday Night and Sunday...Upr hts gradually lower for the second half of the weekend as reinforcing dry shortwave knocks thicknesses/hts down some, with temps dropping to below climo with advancing high pres from the nw. Highs should generally reach around 60 for most areas. Lows will be in the 30s interior to 40s coast. Monday through Tuesday...Yet another stronger shortwave trough rounds base of longwave Eastern CONUS trough. This period will bring coldest air of the season yet with hts/thicknesses dropping to well below climo. Highs will be some 10 degrees below avg, with Mon and Tue highs generally in the mid/upr 50s. Overnight lows will be chilly as well, with Tue morning possibly bringing the first freeze of the season to many interior areas. With the high overhead on Wed morning, temps may approach freezing again. Wednesday...Return swrly flow and rapidly building hts will lead to a quick warmup by mid week, with temps returning to above avg, well into the 60s on Wed, and into the 70s on Thu. Continued dry high pres will dominate with dry and mostly sunny skies persisting. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /through Saturday Night/... As of 1225 AM Saturday...Strong radiational cooling continuing tonight with clear skies and very calm winds allowing temps to cool off quicker in some locations. As a result, higher confidence for patchy to areas of dense fog this TAF period with numerous reports of IFR/LIFR fog across the area and model guidance in good agreement vis will stay down through sunrise. Fog not as prevalent across SW portions of the region, including ISO. Could still see some MVFR fog developing across that area, but obs and guidance are not as aggressive across the SW counties. Fog lifts quickly with onset of daytime heating with conditions returning to VFR through the end of the period. Winds shift Wrly late morning as a weak frontal boundary moves through with another shift to the NW early evening after a reinforcing cold front pushes through. Gusts will get up to around 15-20 kts. LONG TERM /Sat through Tue/... As of 4 AM Fri...High pres will dominate this weekend into early next week with VFR under mo clear skies. Some periods of gusty winds expected, both on Sat and then again on Sun as dry frontal passages invigorate the wind gusts. && .MARINE... SHORT TERM /Through Fri night/... As of 400 PM Friday...Winds to turn Wrly behind the departing cold front and calm to 5-10 kts with seas dropping from 5-7 ft down to 3-5 ft rather quickly. Calm winds and 3-4 ft seas will continue overnight. LONG TERM /Sat through Tue/... As of 4 AM Fri...A brief period of marginal SCA wind gusts possible Sat as wrly to nwrly winds pick up into the 15-25 kt range as CAA occurs this weekend. Better chc of SCA on Monday as a stronger reinforcing shot of CAA occurs and gusty wrly to nwrly winds develop into the 20-30 kt range. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...MS/CEB SHORT TERM...TL/CEB LONG TERM...TL AVIATION...TL/ML MARINE...TL/ML/CEB
Hazardous weather outlook, Nov 12, 3:46 PM EST, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 346 PM EST Fri Nov 12 2021 NCZ045-092-193-198-132100- Washington-Jones-Northern Craven-Inland Onslow- 346 PM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The first freeze of the season is possible Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ046-047-080-081-094-194>196-199-203>205-132100- Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Pamlico-Southern Craven- West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 346 PM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044-079-090-091-132100- Martin-Pitt-Greene-Duplin-Lenoir- 346 PM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is potential for patchy frost to develop Saturday night into Sunday morning. The first freeze of the season is possible Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:40 PM EST | Frost Advisory | MHX | Duplin, Greene, Lenoir, Martin, Pitt | 16 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.